MAUDE Adverse Event Report: ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date there are no results available.No product has been returned, nor have requests for clinical patient information been satisfied.The data logs have recently arrived for analysis, but the investigation is on-going.When results have been found and/or additional information is discovered, a supplemental report will be filed.Internal reference 17-1219.
 
Event or Problem Description
A (b)(6) male with a history of multivessel coronary artery disease was admitted for revascularization via an angioplasty of the chronic totally occluded right coronary artery (rca).The patient had a successful procedure, but when being moved from the cardiac catheterization lab, the patient went into ventricular fibrillation and subsequently coded due to a thrombosed rca.The patient was again intervened upon and the rca was re-opened.Due to his instability, the impella cp was placed for hemodynamic support, a temporary pacemaker was placed, and a hypothermia protocol was initiated.Once the impella cp was placed, the patient was transferred to the icu for monitoring.During his two days in the icu, the impella pump position was confirmed and the patient treated with cardiac iv drips and evaluated by vascular surgery.Vascular was consulted due to a cool limb in the leg the impella was placed.The surgeon chose not to treat the leg, rather to allow the impella to remain within the left leg for hemodynamic support until the patient could be weaned from the impella hemodynamic support.The following day the patient's limb was improving but it was still decided to wean the patient from his impella cp support.The weaning process took place over 6 hours.After the weaning completed, the patient had his impella explanted.Shortly after explant, the patient began to decompensate and did expire.The cause of the patient's outcome is not known at this time.The patient was in need of further coronary revascularization in the form of coronary artery bypass surgery.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED
22 cherry hill drive
danvers MA 01923
MDR Report Key7182095
Report Number1220648-2017-00136
Device Sequence Number1044263
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1310563
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR